Forum

Change of meds

Went for my first yearly appointment with my Neurologist yesterday. I have been on Copaxone since I was diagnosed last year, but recently I have been finding it increasingly painful in most of my injection sites. Also had a really bad reaction to a dose last week. I also have lipoatrophy - most noticeable at the tops of my legs. After explaining all this to the neurologist she recommended stopping the Copaxone and starting on Tecfidera.

So within the next few weeks (sooner rather than later I hope) i’ll be starting on Tecfidera. I have read lots of information on this site already about this medication and the potential problems. Hopefully i’ll have minimal reactions to it and Tec and I will get on like a house on fire. I eat well at the moment and will have no problem sandwiching the tablet between various amounts of food.

BUT - I am giving you all fair warning - I might be having a moan/looking for advice very soon!

Juls

hi juls

i was the person moaning about my side effects with tecfidera.

but a few weeks after starting it there were no problems at all.

have you seen any of paolo smythe’s posts?

he has loads of good advice, mainly being that we are on the high dose too soon.

so ask your ms nurse if you can have extra 120mg.

carole x

Hi Carole

I have indeed read Paolo’s posts re Tecfidera. I mentioned to the Neurologist that I had read it was felt to be a good idea to have a good supply of the lower dose tablets - she shook her head and said “I doubt that will be necessary”.

We’ll see huh! lol

Juls

grrr!

what does she know?

ok she’s got the qualification but if she isn’t taking the meds she can’t know.

would she prefer it if you didn’t take them?

anyway make sure you take it between 2 lots of food and you should be ok.

good luck

carole x

also an anti histamine if you get the flush

and paolo swears by aspirin to avoid tummy problems